3 Fat Chicks on a Diet Weight Loss Community  

Go Back   3 Fat Chicks on a Diet Weight Loss Community > Support Forum > Weight Loss Support

Weight Loss Support Give and get support here!

Just a quick question about Depo-Provera

Reply
 
Thread Tools
Old 06-19-2006, 08:42 PM   #1
Junior Member
 
x0_MoNiQuE_0o's Avatar
 
Join Date: Apr 2006
Location: New Zealand
Posts: 21

S/C/G: 117/110/70

Smile Just a quick question about Depo-Provera

Okay so im slowly getting back on the wagon, but i think i may have hit a plateau, (i guess that is the reason why im not completly back on the wagon yet) anyway i read somewhere that being on the Depo-Provera can slow down your weight loss, im not sure if its true or not. Just wondering if anyone else has had an experience of coming off it and found it a little easier to loose the weight? I'm sorta wrestling with the idea of skipping my next appointment and seeing how things go. Has anyone had any positive or negitive experiences while on it or while stopping it? Thanks

Monique
__________________


x0_MoNiQuE_0o is offline   Reply With Quote
Old 06-19-2006, 08:54 PM   #2
Senior Member
 
Join Date: Dec 2005
Posts: 268

Default

Studies show that the progesterone in Depo-Provera can be responsible for about 10 pounds of weight gain over the duration of treatment. When discontinued, the concern I usually see is spotting until return of normal menstrual cycles, which can take months.

Good luck with your decision.
boarderchick is offline   Reply With Quote
Old 06-19-2006, 10:00 PM   #3
Red Team Member
 
Cassie501107's Avatar
 
Join Date: Feb 2006
Location: Kansas
Posts: 1,535

S/C/G: 289/206.5/140

Height: 5'4"

Default

I gained weight on Depo, and I was constantly having light bleeding....I didn't like it at all.
__________________
Make room in ONEderland Goal:


Long-Term Goal:
Cassie501107 is offline   Reply With Quote
Old 06-19-2006, 10:14 PM   #4
~~Maintainer!~~
 
jtammy's Avatar
 
Join Date: Feb 2006
Location: Mississippi
Posts: 2,496

S/C/G: 346/186/186

Height: 5' 9"

Default

I'm taking Provera (not Depo-Provera), which is also a progesterone. During the 10 days a month that I take it, my weight goes up, up, up. I hate that part of it. Two more days this month and I'm done til next month. I'm in such a funk this week since the scale isn't moving, I would love to quit taking it!
__________________
Tammy

160 lbs lost!


My progress pictures
jtammy is offline   Reply With Quote
Old 06-19-2006, 10:31 PM   #5
Want them Muscles!
 
fitgal2's Avatar
 
Join Date: Oct 2005
Location: Canada
Posts: 583

S/C/G: 135/129/120

Default

It causes osteoporosis...
__________________




Be a HERO--donate bone marrow, save a life!!!
fitgal2 is offline   Reply With Quote
Old 06-19-2006, 11:06 PM   #6
No description available.
 
midwife's Avatar
 
Join Date: Aug 2004
Location: Bat Country
Posts: 7,346

Default

Dump the depo. There are so many other choices without the side effects. The longer you are on depo, the more wt you gain, and we are not sure what the long term effects on bone health are.

Consider an IUD, or the nuva ring. There are lots of great alternatives!
__________________
"And that's how Beowulf rolls"~ my DD
midwife is offline   Reply With Quote
Old 06-20-2006, 01:12 AM   #7
I'm a loser!
 
Pinkwhispers05's Avatar
 
Join Date: May 2006
Location: Wisconsin
Posts: 49

S/C/G: 260/240/160

Height: 5'6

Default

I do know that depo has caused ME to gain weight. *grumbles because of my laziness and forgetfulness, I am now 25 pounds heavier than before depo*....I have also been off of depo since November of last year, and I had only taken it for 8/9 months, and I JUST got my friend back normally. I hadn't seen it since June of last year when it stopped becauase of Depo. I thought after I quit in November, it would return, but it has taken another 8 months for it to fully return..And that was only once. We'll see about next month if it's back....While, it's nice, and pretty convenient, I PERSONALLY, don't recommend taking it. There are many other b/c's out there.....But it's a personal choice.
__________________
Back for round 3
This Weeks Goal:
To Join the Gym and learn how to use the equipment
Pinkwhispers05 is offline   Reply With Quote
Old 06-20-2006, 01:56 AM   #8
Diva under construction..
 
Stevi-rocks's Avatar
 
Join Date: May 2006
Location: Westminster, California
Posts: 598

S/C/G: 262/212/175

Height: 5'7"

Default

I say DON'T do it! I took it for about a year after a significant weight loss and instantly (well it felt instant!) gained back 20 lbs. It also made me an emotional wreck~~ Divorced my husband ( but he deserved it!). I didn't get TOM for nearly 12 months after discontinuing it. Over all it made me miserable.
__________________
Stevi
Stevi-rocks is offline   Reply With Quote
Old 06-20-2006, 02:45 AM   #9
I can do anything!
 
ValRock's Avatar
 
Join Date: May 2006
Location: Honolulu, Hawaii
Posts: 2,509

S/C/G: 267/Ticker/150 & BAMF

Height: 5'9.5"

Default

Quote:
Originally Posted by midwife
Dump the depo. There are so many other choices without the side effects. The longer you are on depo, the more wt you gain, and we are not sure what the long term effects on bone health are.

Consider an IUD, or the nuva ring. There are lots of great alternatives!
I second this! Depo is AWFUL AWFUL... I've had too many girl friends with nasty side effects to even consider it. I got an IUD in February and my only regret is that I didn't get it sooner!!! TOM is only ligh spotting and cramps are greatly reduced... I have the same benefit of not having to worry about taking a pill without having to worry about my bone health or other wonky side effects.
__________________
It's OK to be Strong & Pretty! Lift heavy or go home!
ValRock is offline   Reply With Quote
Old 06-20-2006, 03:06 AM   #10
Junior Member
 
x0_MoNiQuE_0o's Avatar
 
Join Date: Apr 2006
Location: New Zealand
Posts: 21

S/C/G: 117/110/70

Default

Thanks for all the advice, your all so helpful on this site. After reading all the posts i think i will go off it, and consider something else, cant be bothered with all the side affects and all, THANKS again

Monique
__________________


x0_MoNiQuE_0o is offline   Reply With Quote
Reply
Posts by members, moderators and admins are not considered medical advice
and no guarantee is made against accuracy.


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off


All times are GMT -4. The time now is 09:25 AM.






Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2015, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2